Alert archive / Illinois / Winter Storm Warnings in 2006
Winter Storm Warning 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm warning at Jan 20, 2006, 11:21 AM CST for 4 counties in Iowa; 6 counties in Illinois; Clark County, Scotland County, Missouri. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2006, 11:21 AM CST (17:21 UTC)
- Expired
- Jan 21, 2006, 2:26 AM CST
- In force
- 15 hr
- Issued by
- NWS Quad Cities, IA
Counties Des Moines County, IA, Henry County, IA, Lee County, IA, Van Buren County, IA, Bureau County, IL, Henderson County, IL, Henry County, IL, Mercer County, IL, Putnam County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 83 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 3:04 AM CST, 8 hours 17 minutes earlier.
Area forecast discussion, Jan 20, 3:04 AM CST, 8 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 304 AM CST FRI JAN 20 2006 .SYNOPSIS... A COLD FRONT HAS PUSHED EAST OF THE CWA EARLY THIS MORNING...AND NOW IS POSITIONED FROM NORTHEAST OK...TO NEAR CHICAGO. LOW PRESSURE HAS FORMED IN THE PANHANDLE OF TX...AND IS SLOWLY DEEPENING. MOISTURE...THOUGH LIMITED TO A SHALLOW LAYER BELOW 800MB...IS MOVING NORTH INTO THE MIDWEST FROM THE OPEN GULF. SURFACE MOISTURE IS RETURNING WITH UPPER 40S DEWPOINTS AS CLOSE AT STL. THE PRIMARY SHORT WAVE IMPACTING THE REGION TODAY AND TONIGHT...IS LOCATED IN CENTRAL CO...AND APPEARS SLIGHTLY DEEPER THAN 00Z MODELS INITIALIZED IT AT. THE STAGE IS SET FOR A VERY DIFFICULT WINTRY FORECAST. && .SHORT TERM...TODAY AND TONIGHT... ALL OBSERVATIONAL AND MODEL DATA POINTS TO A SHORT LIVED...BUT VERY INTENSE PCPN EVENT THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...AS LOW PRESSURE PASSES TO THE SOUTH OF THE CWA AND A STRONG SHORT WAVE TROF PASSES OVERHEAD. THE COMBINATION OF VERY STRONG UPWARD MOTION...WITHIN A SATURATED DENDRITIC LAYER SHOULD BRING A BAND OF MODERATE SNOW TO THE AREA FROM SOUTH TO NORTHEAST DURING THE MID AFTERNOON HOURS. IN ADDITION...THERE IS EXPECTED TO BE A WINDOW OF SUBSTANTIAL INSTABILITY ALOFT BETWEEN 22 AND 02Z THIS EVENING. THIS PERIOD COINCIDED WITH THE BEST MOISTURE AND LIFT. THE RESULT SHOULD BE ENHANCED CONVECTIVE SNOW...POSSIBLY THUNDER SNOW. FOR THIS REASON...WE WILL ISSUE WINTER WEATHER ADVISORIES FOR ROUGHLY THE SOUTHEAST 3/4 OF THE CWA. SNOW TOTALS GENERALLY OF 2 TO 4 INCHES WILL BE FOUND THROUGHOUT THIS AREA...WITH A 50 MILE WIDE BAND OF 3 TO 5 LIKELY EXTENDING FROM SOUTHWEST TO NORTHEAST. AMOUNTS AROUND 6 INCHES MAY OCCUR IN THAT BAND...BUT ITS EXACT PLACEMENT IS NOT ABSOLUTELY KNOWN...THEREFORE WE WILL HEAVY WORD PRODUCTS FOR ISOLATED HIGHER AMOUNTS...AND LET THE NEXT SHIFT ISSUE FOR THE PERFECT SET OF COUNTIES THAT MAY RECEIVE WARNING CRITERIA. SINCE THE EVENT IS CENTERED NEAR 00Z...THERE SHOULD STILL BE TIME TO ANALYZE THE LOCATION OF THIS BAND BEYOND EARLY ZFP ISSUANCE TODAY. BY LATER TONIGHT...THE SYSTEM WILL RAPIDLY PULL EAST OF THE REGION...LEAVING CLEARING SKIES AND LIGHT NORTHWEST WINDS. ..ERVIN.. .LONG TERM...SATURDAY THROUGH THURSDAY... NO SIGNIFICANT CHANGES HAVE BEEN MADE THE REMAINDER OF THE FORECAST. WE DID LOWER TEMPERATURES BELOW GUIDANCE OVER LOCATIONS EXPECTING SNOW COVER SATURDAY AND SUNDAY. ..ERVIN.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WINTER WEATHER ADVISORY FOR ALL COUNTIES SOUTHEAST OF CEDAR RAPIDS TO BELLEVUE LINE LATE THIS AFTERNOON THOUGH LATE TONIGHT.. IL...WINTER WEATHER ADVISORY FOR WEST CENTRAL COUNTIES THIS AFTERNOON THROUGH LATE TONIGHT. WINTER WEATHER ADVISORY FOR ALL REMAINING COUNTIES LATE THIS AFTERNOON THROUGH LATE TONIGHT. MO...WINTER WEATHER ADVISORY FOR ALL COUNTIES THIS AFTERNOON THROUGH LATE TONIGHT. && ERVIN
Hazardous weather outlook, Jan 20, 4:50 AM CST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 450 AM CST FRI JAN 20 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211100- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 450 AM CST FRI JAN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HEAVY SNOW WILL BE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND TONIGHT AS A FAST MOVING STORM SYSTEM MOVES THROUGH THE REGION. ACCUMULATING SNOW WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA... WITH AMOUNTS GENERALLY 2 TO 5 INCHES SOUTHEAST OF A LINE FROM MARENGO TO BELLEVUE...TO STOCKTON ILLINOIS. RAIN MAY MIX WITH THE SNOW EARLY THIS AFTERNOON IN AREAS SOUTH OF HIGHWAY 34. LATE THIS AFTERNOON AND THIS EVENING...A PERIOD OF VERY HEAVY SNOW IS POSSIBLE AS THE ATMOSPHERE BECOMES UNSTABLE. THIS MAY ALLOW A FEW BANDS OF THUNDERSNOW TO OCCUR...WHICH COULD CAUSE ISOLATED AMOUNTS EXCEEDING 5 INCHES AND VISIBILITIES UNDER A QUARTER MILE AT TIMES. THE EXACT PLACEMENT OF THESE NARROW...BUT INTENSE BANDS OF SNOW ARE MOST LIKELY 50 MILES EITHER SIDE OF A LINE FROM FAIRFIELD...TO THE QUAD CITIES...TO FREEPORT. WINTER WEATHER ADVISORIES ARE IN EFFECT THIS AFTERNOON AND TONIGHT FOR ALL LOCATIONS SOUTHEAST OF A CEDAR RAPIDS TO BELLEVUE LINE. A PORTION OF THIS AREA MAY BE UPGRADED TO A WINTER STORM WARNING LATER TODAY AS DETAILS OF THE POSSIBLE THUNDERSNOW EVENT BECOME BETTER DEFINED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SNOWFALL REPORTS WOULD BE HELPFUL THIS AFTERNOON AND TONIGHT. ERVIN
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:04 AM CST | Winter Weather Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 23 hr |
Nearby
Winter Storm Warnings in Illinois, 2006Winter Storm Warnings in Iowa, 2006Winter Storm Warnings in Missouri, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.